MAUDE Adverse Event Report: SYNTHES GMBH SLIP SLEEVE FOR THREADED HOLDING SLEEVE; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH SLIP SLEEVE FOR THREADED HOLDING SLEEVE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.614.036
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during a spinal fusion procedure treating myelopathy, the threads of the slip sleeve did not properly engage with the threads of the unknown screw.The procedure was completed using a replacement sleeve.There was no surgical delay.There is no further information available.This report is for one (1) slip sleeve for threaded holding sleeve.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6- visual analysis of the returned sample revealed that outersleeve f/holding sleeve no.03.614 no visual issues were identified.The dimensional inspection was not performed for the outersleeve f/holding sleeve no.03.614 due to alleged complaint condition.The functional test was performed for the outer sleeve, hold-sl and hexagonal screwdriver shaft cross pinned all the devices were able to assemble without any issues.The observed unable to assemble condition of the components is not consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for outersleeve f/holding sleeve no.03.614.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part # 03.614.036.Lot # 9045630.Manufacturing site: werk hägendorf.Release to warehouse date: 23 sep 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIP SLEEVE FOR THREADED HOLDING SLEEVE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12420865
Report Number8030965-2021-07447
Device Sequence Number16955300
Product Code LXH
UDI-Device Identifier07611819964051
UDI-Public(01)07611819964051
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.036
Device Lot Number9045630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEXAGONAL SCREWDRIVER SHAFT CROSS PINNED; HOLD-SL; UNK - LOCKING/SET SCREWS; HEXAGONAL SCREWDRIVER SHAFT CROSS PINNED; HOLD-SL; UNK - LOCKING/SET SCREWS